MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CRYOSOLUTIONS 10PK CARTRG; M3

INTEGRA LIFESCIENCES MANSFIELD CRYOSOLUTIONS 10PK CARTRG; M3
Catalog Number 33516
Medical Device Problem Code Explosion (4006)
Health Effect - Clinical Code Caustic/Chemical Burns (2549)
Date of Event 01/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This is 1 of 2 reports for the cryosolutions cartridge used during this event and is linked to mfg number 3014334038-2024-00032.It was reported that a physician was burned when handling the cryosolutions 10pk cartridge (33516).Staff was using a new lot of cartridges and one exploded with liquid nitrogen when applying a new cartridge to the cryopen.It is unknown whether medical intervention was required.No patient injury or surgical delay has been reported.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4 (udi#), d9, g3, g6, h2, h3, h6, h10, h11.Corrected field: d4 (product serial number).The suspected product/cryosolutions 10pk cartrg (33516) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.A definitive root cause of the reported issue could not be determined.The issue of gas exploding or spraying out may result from misalignment of the cartridge and control mechanism during setup, or a damaged o-ring.The instructions for use (ifu) directs the user to "always use protective gloves when installing cartridges and using cryosolutions devices".Poor alignment of the cartridge and control mechanism may allow gas to escape.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.Corrective and preventative actions was opened to investigate the issue of providers being burned by cryosolutions.
 
Event or Problem Description
N/a.

Brand Name
CRYOSOLUTIONS 10PK CARTRG
Common Device Name
M3
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18727449
Report Number3014334038-2024-00020
Device Sequence Number5741600
Product Code GEH
UDI-Device Identifier10381780171959
UDI-Public10381780171959
Combination Product (Y/N)N
PMA/510(K) Number
K091721
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number33516
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date04/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown